Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A counterexample concerning the maximum and minimum of a subharmonic function

Author: Alexander Fryntov
Journal: Proc. Amer. Math. Soc. 122 (1994), 97-103
MSC: Primary 30D20; Secondary 31A05
MathSciNet review: 1189746
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For every $ \Delta > 0$ a function u subharmonic in the plane is constructed such that u has the order $ \rho = 1 + \Delta $ and satisfies the condition

$\displaystyle \mathop {\min }\limits_\varphi u(r{e^{i\varphi }})/\mathop {\max }\limits_\varphi u(r{e^{i\varphi }}) \leq - (C + 1)$   for every$\displaystyle \,r > 0,$

where $ C = C(\rho ) > 0$. This example answers a question of W. K. Hayman.

References [Enhancements On Off] (What's this?)

  • [A] V. S. Azarin, Asymptotic behavior of subharmonic functions of finite order, Mat. Sb. (N.S.) 108(150) (1979), no. 2, 147–167, 303 (Russian). MR 525835
  • [Kj] Bo Kjellberg, On certain integral and harmonic functions. A study in minimum modulus, Thesis, University of Uppsala, 1948. MR 0027065
  • [H1] W. K. Hayman, Research problems in function theory: new problems, Proceedings of the Symposium on Complex Analysis (Univ. Kent, Canterbury, 1973) Cambridge Univ. Press, London, 1974, pp. 155–180. London Math. Soc. Lecture Note Ser., No. 12. MR 0387546
  • [H2] W. K. Hayman, The minimum modulus of large integral functions, Proc. London Math. Soc. (3) 2 (1952), 469–512. MR 0056083
  • [Yu] R. S. Yulmukhametov, Approximation of subharmonic functions, Anal. Math. 11 (1985), no. 3, 257–282 (Russian, with English summary). MR 822590, 10.1007/BF01907421

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D20, 31A05

Retrieve articles in all journals with MSC: 30D20, 31A05

Additional Information

Keywords: Subharmonic functions, entire functions, positive harmonic function
Article copyright: © Copyright 1994 American Mathematical Society